# SDR IS42004F00000

- Difficulty date: April 7, 2004
- Submitted: May 26, 2004
- Operation: Air carrier
- Aircraft: N26FT
- Make and model: Piper PA-23-250
- Aircraft serial: 277754059
- Engine: Lyc IO540*
- System (JASC): 2140 · Heating System
- Part: Tube
- Part number: 88D932EL
- Part serial: 990329
- Condition: Cracked
- Location: Heater
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RECEIVED HEATER CORE FROM CUSTOMER.  THE COMBUSTION TUBE END PLATE HAS TWO VISUAL CRACKS.  ONE AT THE TWO O’CLOCK POSITION AND ONE AT THE SEVEN O’CLOCK POSITION.  THIS HEATER IS THE (FR) SERIES THAT HAS THE CERAMAKOTE COMBUSTION TUBE WITH NO AD AGAINST IT.  BY LOOKING AT THE HEATER SN THIS HEATER WAS MFG IN MARCH, 1999.  CAUSE OF THE CRACK IS PROBABLY CAUSED BY METAL FATIGUE DUE TO TIME IN SERVICE OR RUNNING THE HEATER TOO HOT.  THERE IS NOTHING THAT CAN BE DONE TO PREVENT THESE CRACKS.  ALL AIRCRAFT HEATER COMBUSTION TUBES AT SOME POINT IN TIME ARE GOING TO FAIL/CRACK.  A PRESSURE TEST OF THE COMBUSTION TUBE WILL FIND THESE FAILURES.
